Alert archive / Alabama / Wind Advisories in 2013
Wind Advisory 7, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Mar 5, 2013, 8:08 PM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Mar 6, 2013, 4:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2013, 8:08 PM CST (02:08 UTC)
- In effect from
- Mar 6, 2013, 4:00 AM CST
- Expired
- Mar 6, 2013, 9:48 AM CST
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
681 WWUS74 KHUN 060208 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 808 PM CST TUE MAR 5 2013 ALZ001>010-016-TNZ076-096-097-061015- /O.CAN.KHUN.WI.Y.0006.000000T0000Z-130306T1800Z/ /O.NEW.KHUN.WI.Y.0007.130306T1000Z-130306T1800Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 808 PM CST TUE MAR 5 2013 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON CST WEDNESDAY. * TIMING AND AREAS AFFECTED...FROM 4 AM UNTIL NOON WEDNESDAY FOR ALL OF NORTH ALABAMA AND SOUTHERN MIDDLE TENNESSEE. * WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. HIGHER WIND GUSTS ARE POSSIBLE IN THE HIGHER ELEVATIONS. * IMPACTS...SMALL OUTDOOR ITEMS MAY BE BLOWN AROUND BY GUSTY WINDS. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES AND IN AREAS FREE OF OBSTRUCTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
2 follow-up statements
880 WWUS74 KHUN 061004 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 404 AM CST WED MAR 6 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ALZ001>010-016-TNZ076-096-097-061800- /O.CON.KHUN.WI.Y.0007.000000T0000Z-130306T1800Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 404 AM CST WED MAR 6 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING AND AREAS AFFECTED...UNTIL NOON CST TODAY FOR ALL COUNTIES OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE. * WINDS...SUSTAINED NORTHWEST WINDS OF 20 TO 25 MPH WITH FREQUENT GUSTS OF 30 TO 35 MPH WILL OCCUR THROUGH NOON. SUSTAINED WIND SPEEDS OF 30 MPH WITH GUSTS TO AROUND 40 MPH WILL BE POSSIBLE IN ELEVATED TERRAIN. * IMPACTS...SMALL OUTDOOR ITEMS MAY BE BLOWN AROUND BY GUSTY WINDS. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES AND IN AREAS FREE OF OBSTRUCTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ 70/DD
913 WWUS74 KHUN 061548 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 948 AM CST WED MAR 6 2013 ALZ001>010-016-TNZ076-096-097-061700- /O.CAN.KHUN.WI.Y.0007.000000T0000Z-130306T1800Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 948 AM CST WED MAR 6 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS ARE NOT EXPECTED TO RISE TO WIND ADVISORY CRITERIA TODAY. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. HOWEVER...NORTHWEST WIND SPEEDS OF 10 TO 20 MPH WITH GUSTS TO 25 MPH WILL BE POSSIBLE THROUGH THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE EXITS THE REGION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Mar 5, 5:43 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 5, 5:43 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 543 PM CST TUE MAR 5 2013 .UPDATE... FOR 00Z TAFS && .DISCUSSION... /ISSUED 129 PM CST TUE MAR 5 2013/ TEMPERATURES ACROSS THE TENNESSEE VALLEY ARE CURRENTLY IN THE UPPER 50S/LOWER 60S AHEAD OF THE FRONT IN NE AL, AND IN THE LOWER 50S POST-FROPA IN NW AL. SHOWERS AND STORMS CONTINUE PUSHING EASTWARD ACROSS THE AREA THIS AFTERNOON. THE SFC COLD FRONT IS DRAPED MIDWAY ACROSS THE CWFA FROM SOUTHWEST TO NORTHEAST WITH THE CENTER OF THE SFC LOW RIDING ALONG THE TN/KY BORDER. WINDS POST-FROPA ARE STRENGTHENING AS THEY TURN MORE NORTHWESTERLY. THIS IS IN RESPONSE TO THE UPPER TROF DIVING SOUTHEASTWARD FROM THE UPPER MIDWEST, PROGGED TO SWING THROUGH THE AREA OVERNIGHT TONIGHT AND INTO THE MID- MORNING HOURS WEDNESDAY MORNING. AS A RESULT, WIND GUSTS WILL BE BETWEEN 30-40 MPH ACROSS THE AREA, AND AS SUCH, HAVE EXTENDED THE WIND ADVISORY THROUGH NOON TOMORROW. OTHERWISE, FOR THE FORECAST TONIGHT, SHOWERS WILL END FROM WEST TO EAST ACROSS THE AREA THIS EVENING. AS THE COLDER AIR FILTERS IN, THERE IS A SMALL WINDOW OF A RAIN/SNOW MIX, MAINLY IN EXTREME NORTHEASTERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE BETWEEN MIDNIGHT AND SUNRISE. THIS ISN'T EXPECTED TO ACCUMULATE, BUT THE POSSIBILITY OF OCCURRENCE WAS WORTH MENTIONING. MORNING LOWS WILL BOTTOM OUT AT OR SLIGHTLY BELOW FREEZING WEDNESDAY MORNING, WITH SKIES GRADUALLY CLEARING OUT THROUGH THE DAY. HIGH PRESSURE ALOFT/AT THE SFC BUILDS INTO THE TENNESSEE VALLEY FOR MUCH OF THE REST OF THE WEEK, SLIDING EASTWARD BY FRIDAY. THIS WILL ALLOW SOUTHERLY FLOW TO DEVELOP ACROSS THE AREA, AND TEMPERATURES WILL WARM INTO THE UPPER 60S FRIDAY TO LOWER 70S ON SATURDAY. MORNING LOWS WILL ALSO WARM THROUGH THE WEEK, WITH UPPER 30S BY SATURDAY MORNING. THE NEXT SYSTEM IS SLATED TO AFFECT THE AREA LATE THIS WEEKEND INTO EARLY NEXT WEEK. AN UPPER LOW COMES ASHORE ON THE WEST COAST FRIDAY, BECOMES CUTOFF FROM UPPER LEVEL FLOW AND WILL MEANDER ACROSS THE DESERT SOUTHWEST. AS ANOTHER SYSTEM ARRIVES IN BRITISH COLUMBIA, IT WILL AID IN PUSHING THE CUTOFF UPPER LEVEL LOW TOWARD THE GREAT LAKES REGION OVER THE WEEKEND. THE GFS IS FASTER WITH THE PROGRESSION OF THE LINE OF SHOWERS AND STORMS DURING THIS TIME, AND THE ECMWF IS SLOWER, SO WILL ONLY MAKE MINOR ADJUSTMENTS TO THE FORECAST DURING THIS TIME PERIOD, BLENDING THE TWO SOLUTIONS. 12 && .AVIATION... FOR 00Z TAFS... SCATTERED SHOWERS/THUNDERSTORMS HAVE ENDED...AS A STRONG COLD FRONT HAD PUSHED THEM WELL EAST OF THE AREA. HOWEVER...POST FRONTAL STRATUS WEST OF THE FRONT CONTINUED TO PRODUCE MVFR CIGS EAST OF I-65...WITH VFR CIGS TO THE WEST. THOSE CLOUDS WERE SCATTERING JUST WEST OF KMSL...WITH A DECREASE IN CLOUDS EXPECTED INTO THE LATE EVENING. HOWEVER...ANOTHER AREA OF LOW ALTITUDE CLOUDS OVER THE MID MISS VALLEY WILL MOVE TOWARD THE REGION...BRINGING MORE MVFR CIGS BY DAYBREAK WED. ALONG WITH CLOUDS...RATHER A BRISK WNW-NW FLOW WILL CONTINUE FOR MOST OF THE FORECAST PERIOD. ALTHOUGH WINDS WILL DIMINISH SOMEWHAT LATE TONIGHT...THEY SHOULD INCREASE AS THE ABOVE MENTIONED CLOUDS ARRIVE AT DAYBREAK WED...GUSTING TO 25-30KT FROM THE NW INTO THE EARLY AFTERNOON. WINDS SHOULD SUBSIDE INTO THE 10-15KT RANGE LATE IN THE TAF. RSB && .HUN WATCHES/WARNINGS/ADVISORIES... AL...WIND ADVISORY UNTIL NOON CST WEDNESDAY FOR ALZ001>010-016. TN...WIND ADVISORY UNTIL NOON CST WEDNESDAY FOR TNZ076-096-097. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 5, 6:03 PM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 603 PM CST TUE MAR 5 2013 ALZ001>010-016-TNZ076-096-097-061130- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 603 PM CST TUE MAR 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... WINDY CONDITIONS...WITH WESTERLY WINDS OF 20 TO 30 MPH...AND SOME GUSTS TO 40 MPH WILL CONTINUE OVERNIGHT. AS A RESULT...A WIND ADVISORY IS IN EFFECT FOR THE TENNESSEE VALLEY THROUGH NOON WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... WINDY CONDITIONS WILL CONTINUE THROUGH MIDDAY WEDNESDAY IN THE WAKE OF A STRONG COLD FRONT. WINDS OF 15 TO 25 MPH WILL BE LIKELY...WITH GUSTS TO 40 MPH POSSIBLE THROUGH NOON. WINDS WILL DIMINISH WEDNESDAY AFTERNOON AND EVENING. THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY...AS ANOTHER COLD FRONT APPROACHES THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. BOYD/KULA
In the hours before
Local storm report, Mar 5, 2:25 PM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
225 PM CST TUE MAR 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND DMG 3 NNE CROSSVILLE 34.32N 85.97W
03/05/2013 DEKALB AL TRAINED SPOTTER
COUNTY RD 160 AT SKIRUM TIN BLOWN OFF ROOF.
&&Local storm report, Mar 5, 2:29 PM CST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
229 PM CST TUE MAR 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM TSTM WND DMG GRANT 34.53N 86.25W
03/05/2013 MARSHALL AL EMERGENCY MNGR
MEASURED WINDS 62 MPH. ALSO DIME SIZE HAIL.
&&Local storm report, Mar 5, 2:32 PM CST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
232 PM CST TUE MAR 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TSTM WND DMG RAINSVILLE 34.49N 85.85W
03/05/2013 DEKALB AL EMERGENCY MNGR
RAINBOW/KAIN AVE INTERSECTION. STRUCTURAL DAMAGE TO
STORAGE BUILDING BEHIND HOUSE. TREES AND POWER LINES
DOWN.
&&Local storm report, Mar 5, 2:35 PM CST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
235 PM CST TUE MAR 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
03/05/2013 MARSHALL AL UTILITY COMPANY
WAL-MART. POWER OUTAGE DUE TO LIGHTNING STRIKING A
TELEPHONE POLE AND ALSO TREE LIMBS FALLING ON POWER
LINES.
&&Local storm report, Mar 5, 2:36 PM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
236 PM CST TUE MAR 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 AM HAIL ROGERSVILLE 34.83N 87.29W
03/05/2013 E0.88 INCH LAUDERDALE AL BROADCAST MEDIA
NICKEL SIZE HAIL WAS REPORTED COVERING THE GROUND.
0925 AM HAIL WSW RUSSELLVILLE 34.51N 87.73W
03/05/2013 E0.50 INCH FRANKLIN AL EMERGENCY MNGR
DIME SIZE HAIL WAS REPORTED IN RUSSELLVILLE.
0959 AM HAIL 4 W DECATUR 34.61N 87.05W
03/05/2013 E1.00 INCH MORGAN AL TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED 5 MILES WEST OF THE
HIGHWAY 31 AND 20 INTERSECTION.
1056 AM HAIL 5 ESE PHIL CAMPBELL 34.33N 87.63W
03/05/2013 E0.50 INCH FRANKLIN AL TRAINED SPOTTER
DIME SIZE HAIL WAS REPORTED
1119 AM HAIL MOULTON 34.48N 87.29W
03/05/2013 E0.75 INCH LAWRENCE AL LAW ENFORCEMENT
PENNY SIZE HAIL WAS REPORTED NEAR MOULTON
1120 AM HAIL MOULTON 34.48N 87.29W
03/05/2013 E0.50 INCH LAWRENCE AL TRAINED SPOTTER
DIME SIZE HAIL WAS REPORTED
1121 AM HAIL 4 NE HUNTSVILLE 34.77N 86.54W
03/05/2013 E0.50 INCH MADISON AL NWS EMPLOYEE
DIME SIZE HAIL REPORTED.
1148 AM HAIL 5 SSW MADISON 34.64N 86.78W
03/05/2013 E0.75 INCH MADISON AL OTHER FEDERAL
DIME TO PENNY SIZE HAIL REPORTED.
1150 AM HAIL 2 S MADISON 34.67N 86.75W
03/05/2013 E0.50 INCH MADISON AL PUBLIC
DIME SIZE HAIL REPORTED.
1200 PM HAIL 4 NNW GURLEY 34.76N 86.41W
03/05/2013 E0.88 INCH MADISON AL TRAINED SPOTTER
NICKEL SIZE HAIL WAS REPORTED.
1200 PM HAIL 1 E MOULTON 34.48N 87.28W
03/05/2013 E0.88 INCH LAWRENCE AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED.
1201 PM HAIL 2 W MOULTON 34.48N 87.33W
03/05/2013 E0.88 INCH LAWRENCE AL TRAINED SPOTTER
NICKELS SIZE HAIL AND HEAVY RAIN REPORTED
0113 PM TSTM WND DMG GRANT 34.53N 86.25W
03/05/2013 MARSHALL AL EMERGENCY MNGR
MEASURED WINDS 62 MPH. ALSO DIME SIZE HAIL.
0130 PM TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
03/05/2013 MARSHALL AL UTILITY COMPANY
WAL-MART. POWER OUTAGE DUE TO LIGHTNING STRIKING A
TELEPHONE POLE AND ALSO TREE LIMBS FALLING ON POWER
LINES.
0151 PM TSTM WND DMG RAINSVILLE 34.49N 85.85W
03/05/2013 DEKALB AL EMERGENCY MNGR
RAINBOW/KAIN AVE INTERSECTION. STRUCTURAL DAMAGE TO
STORAGE BUILDING BEHIND HOUSE. TREES AND POWER LINES
DOWN.
0200 PM NON-TSTM WND DMG 3 NNE CROSSVILLE 34.32N 85.97W
03/05/2013 DEKALB AL TRAINED SPOTTER
COUNTY RD 160 AT SKIRUM TIN BLOWN OFF ROOF.
&&Nearby
Wind Advisories in Alabama, 2013Wind Advisories in Tennessee, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.